Alert archive / Kentucky / Tornado Warnings in 2025
Tornado Warning 151, NWS Paducah, KY
NWS Paducah, KY issued this tornado warning at Jun 18, 2025, 8:26 PM CDT for Muhlenberg County, Kentucky. It was in force for 11 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 18, 2025, 8:26 PM CDT (01:26 UTC)
- Expired
- Jun 18, 2025, 8:37 PM CDT
- In force
- 11 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
County Muhlenberg County, KY
The radar
The Ft Campbell radar (KHPX), 61 km from the middle of the area, began a volume at 01:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 1.4 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1827 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 1221 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- 124 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.2
The text
As transmitted.
152
WFUS53 KPAH 190126
TORPAH
KYC177-190215-
/O.NEW.KPAH.TO.W.0151.250619T0126Z-250619T0215Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Paducah KY
826 PM CDT Wed Jun 18 2025
The National Weather Service in Paducah has issued a
* Tornado Warning for...
East central Muhlenberg County in south central Kentucky...
* Until 915 PM CDT.
* At 826 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Powderly, or near Central City, moving east at 25
mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This tornadic thunderstorm will remain over mainly rural areas of
east central Muhlenberg County, including the following
locations... Drakesboro.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3718 8692 3715 8692 3717 8714 3723 8716
3728 8698 3727 8698 3726 8696 3724 8694
3724 8692 3723 8691 3723 8692 3721 8690
3719 8691 3718 8689
TIME...MOT...LOC 0126Z 263DEG 22KT 3721 8711
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
DW2 follow-up statements
134
WWUS53 KPAH 190132
SVSPAH
Severe Weather Statement
National Weather Service Paducah KY
832 PM CDT Wed Jun 18 2025
KYC177-190215-
/O.CON.KPAH.TO.W.0151.000000T0000Z-250619T0215Z/
Muhlenberg KY-
832 PM CDT Wed Jun 18 2025
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 915 PM CDT FOR EAST
CENTRAL MUHLENBERG COUNTY...
At 832 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Powderly, or near Central City, moving east at 25
mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Drakesboro.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3716 8707 3725 8710 3728 8698 3727 8698
3726 8696 3724 8694 3724 8692 3723 8691
3723 8692 3721 8690 3719 8691 3718 8689
3718 8692 3715 8692
TIME...MOT...LOC 0132Z 262DEG 23KT 3722 8705
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
DW296
WWUS53 KPAH 190137
SVSPAH
Severe Weather Statement
National Weather Service Paducah KY
837 PM CDT Wed Jun 18 2025
KYC177-190147-
/O.CAN.KPAH.TO.W.0151.000000T0000Z-250619T0215Z/
Muhlenberg KY-
837 PM CDT Wed Jun 18 2025
...THE TORNADO WARNING FOR EAST CENTRAL MUHLENBERG COUNTY IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning has been cancelled. However, gusty winds are
still possible with this thunderstorm.
&&
LAT...LON 3716 8707 3725 8710 3728 8698 3727 8698
3726 8696 3724 8694 3724 8692 3723 8691
3723 8692 3721 8690 3719 8691 3718 8689
3718 8692 3715 8692
TIME...MOT...LOC 0136Z 263DEG 22KT 3722 8701
$$
DWWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this tornado warning went out at Jun 18, 6:50 PM CDT, 1 hour 36 minutes earlier. Its key messages:
- Severe thunderstorms remain possible late this afternoon into this evening mainly over west Kentucky . Damaging wind gusts will be the main threat, with small risks of large hail or a brief tornado.
- A Lake Wind Advisory remains in effect for most of the region through 7 PM CDT.
- Dangerous, prolonged heat and humidity arrive Saturday and will continue through at least Tuesday. Daily peak heat index values of 100 to 105 degrees are forecast with only limited relief at night.
Area forecast discussion, Jun 18, 6:50 PM CDT, 1 hour 36 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
650 PM CDT Wed Jun 18 2025
.KEY MESSAGES...
- Severe thunderstorms remain possible late this afternoon into
this evening mainly over west Kentucky . Damaging wind gusts
will be the main threat, with small risks of large hail or a
brief tornado.
- A Lake Wind Advisory remains in effect for most of the region
through 7 PM CDT.
- Dangerous, prolonged heat and humidity arrive Saturday and
will continue through at least Tuesday. Daily peak heat index
values of 100 to 105 degrees are forecast with only limited
relief at night.
&&
.DISCUSSION...
Issued at 339 PM CDT Wed Jun 18 2025
Ongoing storms in southwest Indiana have strong cores, but are
not well organized, while convection farther south through west
Kentucky are also struggling to intensify. SPC mesoanalysis
shows 2500-3000J/kg MLCAPE available over most of the region,
but Effective Bulk Shear is only 25-30kts in Indiana and less
than that in Kentucky. Despite the strong instability, mid-level
lapse rates are unimpressive. However, low-level lapse rates
are quite steep and downdraft CAPE is near 1000J/kg, so would
expect to see storms continue to produce strong downburst winds
from time to time late this afternoon. The convection should be
out of southwest Indiana by 5 PM, while it will likely hang on
through 01Z or so in west Kentucky.
The latest HRRR develops new convection around 22Z near Hickman
Kentucky and pushes it rapidly eastward across west Kentucky
with some evidence of upscale growth and a more widespread
damaging wind concern before it exits to the east around 01Z.
Perhaps the shear improves a bit toward this evening, but given
the way the models have handled this event, confidence is quite
low.
Scattered convection could redevelop back to the west and move
across the Quad State later this evening through the overnight
hours. This activity should be elevated and instability should
be very limited, so would mainly be looking at a lightning and
locally heavy rainfall threat tonight.
The Lake Wind Advisory still looks good through sunset, so will
let it go to expiration at 00Z.
After a brief cool, dry intrusion over the region Thursday, real
summertime heat and humidity will develop Friday through next
Wednesday. Temperatures will climb to around 90 on Friday, and
then into the lower 90s throughout the area Saturday. South
winds will bring back lower 70 dewpoints Saturday which will
take heat index values into the triple digits.
The upper ridge will build over the Ohio Valley this weekend
and then weaken next week. Heat indices will likely hold in the
100-105 range from Saturday through at least Tuesday, which does
bring up the possibility of hitting the 4-day Heat Advisory
criteria Tuesday and possibly Wednesday. Also as the ridge
weakens, there will be some chance of diurnal convection Tuesday
and Wednesday. Of course, that would muddy the potential Heat
headline potential.
&&
.AVIATION /00Z TAFS THROUGH 00Z FRIDAY/...
Issued at 642 PM CDT Wed Jun 18 2025
Coverage of convection has waned considerably this evening. Some
strong to severe storms are currently ongoing across western
Kentucky but remain away from the terminals. Hi-res models show
additional showers or storms moving in overnight which may
bring some temporary reductions in visby and cigs but
confidence on coverage and timing is low. Additionally, models
hint at lowering cigs to MVFR Thursday morning but should
recover back to VFR by mid morning. Southwesterly winds between
5 and 10 knots expected overnight and on Thursday with some
gusts closer to 15-20 kts Thursday.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
IL...Lake Wind Advisory until 7 PM CDT this evening for ILZ075>078-
080>094.
MO...Lake Wind Advisory until 7 PM CDT this evening for MOZ076-086-
087-110>112-114.
IN...Lake Wind Advisory until 7 PM CDT /8 PM EDT/ this evening for
INZ081-082-085>088.
KY...Lake Wind Advisory until 7 PM CDT this evening for KYZ001>022.
&&
DISCUSSION...DRS
AVIATION...ADHazardous weather outlook, Jun 18, 4:28 PM CDT, 3 hours 58 minutes before
Hazardous Weather Outlook National Weather Service Paducah KY 428 PM CDT Wed Jun 18 2025 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-191000- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 428 PM CDT Wed Jun 18 2025 /528 PM EDT Wed Jun 18 2025/ This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...Tonight A few strong to severe thunderstorms remain possible through sunset. Damaging winds will be the main severe concern, but large hail and a brief tornado cannot be ruled out. Additional thunderstorms will be possible late this evening and overnight, but they are not expected to be severe. A Lake Wind Advisory continues for much of the Quad State through 7 PM. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Dangerous, prolonged heat and humidity will arrive Saturday and continue through at least Tuesday. Daily peak heat index values of 100 to 106 degrees are forecast with only limited relief at night. .SPOTTER INFORMATION STATEMENT... Spotter activation could still be needed through sunset over most of the Quad State. DRS
In the hours before
Local storm report, Jun 18, 3:29 PM CDT, 4 hours 57 minutes before
Preliminary Local Storm Report
National Weather Service Paducah KY
329 PM CDT Wed Jun 18 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0206 PM Tstm Wnd Dmg 3 WNW Allendale 38.55N 87.76W
06/18/2025 Wabash IL Broadcast Media
Metal shed destroyed and trees down west of
Allendale.
&&
ATLLocal storm report, Jun 18, 3:55 PM CDT, 4 hours 31 minutes before
Preliminary Local Storm Report
National Weather Service Paducah KY
355 PM CDT Wed Jun 18 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM Tstm Wnd Dmg 7 NW Mount Carmel 38.50N 87.86W
06/18/2025 Wabash IL Broadcast Media
Damage to a corner of a roof at Nyle Chapel
church.
&&
ATLLocal storm report, Jun 18, 4:38 PM CDT, 3 hours 48 minutes before
Preliminary Local Storm Report
National Weather Service Paducah KY
438 PM CDT Wed Jun 18 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM Tstm Wnd Dmg 7 NW Mount Carmel 38.49N 87.87W
06/18/2025 Wabash IL Broadcast Media
Tree fell on a home.
&&
ATLLocal storm report, Jun 18, 4:55 PM CDT, 3 hours 31 minutes before
Preliminary Local Storm Report
National Weather Service Paducah KY
455 PM CDT Wed Jun 18 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0306 PM Tstm Wnd Dmg Elberfeld 38.16N 87.45W
06/18/2025 Warrick IN Trained Spotter
Tree limb snapped on a maple tree.
&&
ATLLocal storm report, Jun 18, 5:20 PM CDT, 3 hours 6 minutes before
Preliminary Local Storm Report
National Weather Service Paducah KY
520 PM CDT Wed Jun 18 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM Tstm Wnd Dmg Crossville 38.16N 88.07W
06/18/2025 White IL Public
Medium size branches down, thrown across
yard and jabbed into ground. Shingles blown
off shed roof.
&&
ATLLocal storm report, Jun 18, 6:42 PM CDT, 1 hour 44 minutes before
Preliminary Local Storm Report
National Weather Service Paducah KY
642 PM CDT Wed Jun 18 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0636 PM Hail 1 ENE Mayfield 36.74N 88.63W
06/18/2025 M1.00 Inch Graves KY Public
Picture of quarter size hail in Mayfield
relayed through NWS Chat.
&&The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 8:04 PM CDT | Severe Thunderstorm Warning | PAH | Christian, Muhlenberg, Todd | 19 min |
| Jun 19, 12:01 AM CDT | Severe Thunderstorm Warning | PAH | Calloway, Graves, Marshall | 44 min |
| Jun 19, 12:42 AM CDT | Severe Thunderstorm Warning | PAH | Caldwell, Lyon, Marshall, Trigg | 33 min |
| Jun 19, 12:50 AM CDT | Severe Thunderstorm Warning | PAH | Caldwell, Christian, Trigg | 25 min |
| Jun 19, 1:05 AM CDT | Severe Thunderstorm Warning | PAH | Christian, Trigg | 25 min |
| Jun 19, 1:12 AM CDT | Severe Thunderstorm Warning | PAH | Christian, Trigg | 21 min |
| Jun 19, 1:29 AM CDT | Severe Thunderstorm Warning | PAH | Christian, Todd, Trigg | 31 min |
| Jun 19, 1:31 AM CDT | Flash Flood Warning | PAH | Ballard, McCracken | 3 hr |
| Jun 19, 1:46 AM CDT | Areal Flood Advisory | PAH | Christian | 3 hr |
| Jun 19, 1:54 AM CDT | Special Weather Statement | PAH | Todd | 36 min |
Nearby
Tornado Warnings in Kentucky, 2025Every tornado warning in 2025Tornadoes in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.